Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

What causes fatigue, loss of appetite, cough and fever?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 15339 Questions
Question
I am experiencing fatigue, loss of appetite, coughing, and probably fever. It came on suddenly.
Thu, 7 Jun 2018 in Medicines and Side Effects
 
 
Answered by Dr. Michelle Gibson James 38 minutes later
Brief Answer:
usually due to a viral illness

Detailed Answer:
HI, thanks for using healthcare magic

I am sorry that you are not feeling well.

Fatigue, loss of appetite,cough and fever are most commonly related to a viral illness.

The cold or flu virus can cause these symptoms but with the flu, the symptoms are usually more severe-muscle and joint pain, headache, malaise, severe fever.
Allergies can also cause cough but not usually associated with fatigue and loss of appetite

Symptoms can last 1 to 2 weeks. It would be important to use enough fluids even if you are not eating well, appetite would come back as your symptoms improve.

Treatment consists mainly of --(1)rest and fluids
(2)robitussin is a cough suppressant and will help with the cough

If other symptoms occur then these can be treated. eg nasal congestion- a decongestant sudafed or robitussin severe cough/cold (this has a decongestant

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor